Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug Frequency
Apr 9, 2006

I've been on Sustiva & Truvada for about 4 months now. During the first 3 months, I dosed at EXACTLY the same times everyday (7am & 9:30pm).I still have NOT missed a dose. However, instead of waking up early on wknds at 7am for my morning dose (truvada) like I do during the week, I usually take my first pill between 8am -9am. Also, during the week I usually go to bed around 10pm and will take my Sustiva around that time. On the wknds I stay up later and will dose anytime between 11pm - 1am. Should this change in schedule have any drastic effect on the potency of the drugs? My doctor tried to explain that both of my meds have a "forgiving half-life" but I don't really know how "forgiving" they are; or what that truly means. Again, I have NEVER missed a dose, but I'm due for my 2nd. round of test (VL) soon and feel nervous. Perhaps, I have nothing to worry about, but some reassurance would be helpful. I went undetectable after only 4 weeks of being on treatment. I'm hoping to stay that way! thanks in advance for your help.

Response from Dr. Young

Thanks for your post.

I think that the dosing window that you've described is fine-- I advise patieints to try to take their medicines at more or less the same time, but a couple of hour variability on long half-lived drugs (like yours) should be (and is) fine. Your initial viral load results actually provide proof that whatever you're doing is working well.

Good luck, BY



Previous
Should I start meds?
Next
Should I start meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement